Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Müntz-Szász theorem with integral coefficients. II

Authors: Le Baron O. Ferguson and Manfred von Golitschek
Journal: Trans. Amer. Math. Soc. 213 (1975), 115-126
MSC: Primary 41A30
MathSciNet review: 0430619
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The classical Müntz-Szász theorem concerns uniform approximation on [0, 1] by polynomials whose exponents are taken from a sequence of real numbers. Under mild restrictions on the exponents or the interval, the theorem remains valid when the coefficients of the polynomials are taken from the integers.

References [Enhancements On Off] (What's this?)

  • [1] David G. Cantor, On approximation by polynomials with algebraic integer coefficients., Number Theory (Proc. Sympos. Pure Math., Vol. XII, Houston, Tex., 1967) Amer. Math. Soc., Providence, R.I., 1969, pp. 1–13. MR 0257025
  • [2] Le Baron O. Ferguson, Approximation by polynomials with integral coefficients, Mathematical Surveys, vol. 17, American Mathematical Society, Providence, R.I., 1980. MR 560902
  • [3] Le Baron O. Ferguson, Uniform approximation by polynomials with integral coefficients. I, II., Pacific J. Math. 27 (1968), 53-69; ibid. 26 (1968), 273–281. MR 0236566
  • [4] Le Baron O. Ferguson, Müntz-Szász theorem with integral coefficients. I, Functional analysis and its applications (Internat. Conf., Eleventh Anniversary of Matscience, Madras, 1973; dedicated to Alladi Ramakrishnan), Springer, Berlin, 1974, pp. 119–122. Lecture Notes in Math., Vol. 399. MR 0430618
  • [5] Manfred von Golitschek, Erweiterung der Approximationssätze von Jackson im Sinne von Ch. Müntz. II, J. Approximation Theory 3 (1970), 72–86 (German). MR 0257623
  • [6] S. Kakeya, On approximate polynomials, Tôhoku Math. J. 6 (1914), 182-186.
  • [7] Ch. H. Müntz, Uber den Approximationssatz von Weierstrass, Math. Abhandlungen H. A. Schwarz zu seinem 50, Doktorjubiläum gewidmet, Berlin, 1914, pp. 303-312.
  • [8] Raymond E. A. C. Paley and Norbert Wiener, Fourier transforms in the complex domain, American Mathematical Society Colloquium Publications, vol. 19, American Mathematical Society, Providence, RI, 1987. Reprint of the 1934 original. MR 1451142

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A30

Retrieve articles in all journals with MSC: 41A30

Additional Information

Keywords: Müntz's theorem, Müntz-Szász theorem, polynomials with integral coefficients, approximation by polynomials with integral coefficients
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society